Couldn't find what you looking for?

TRY OUR SEARCH!

Eight days ago I had my very first yeast infection. So, my fiance and I went to Walmart. Mind you, we didn't know what to expect. I wanted the relief badly, so my fiance pointed to the Monistat 1 treatment and I thought "How convenient!". We went home, I inserted it, which was painful due to my vaginismus, applied the cream, and I was done. The next day in the shower, I discovered littler bumps. It is now six days later and I have a full-blown rash on my lips and even around my anus where the medicine must have seeped onto. It hurts so badly, like sunburn, and itches at the same time. I cry when I have to use the bathroom and I walk like a duck. I went to the doctors and all they did was test me for herpes, HIV, and Syphilis. The rash hurts worse now because they scraped it to get a culture out of it. I just wanted them to give me some relieving cream! I do not have an STD as I have only been with one person and he is clean.

What do I do? I want the pain to go away more than anything! I don't even care about the itching! help

Loading...

Parafonia - I am so sorry you are experiencing this, but know you are not alone!  I'm going through the same thing.  However I seem to have a far more sensitive doctor.  I was very surprised when I went to the emergency room to learn that a number of women have had this reaction to Monistat 1 and yet it's still on the market!  Like yours, mine got progressively worse until I finally ended up in the emergency room because when I urinated it felt like liquid fire was being poured on my genitals. 

Here's what I was given and was told.  I would recommend you try another doctor to see if you can get some help.
1.  I was prescribed Diflucan - an oral tablet taken once a day for 3 days for the yeast infection
2.  I was prescribed Oxycodone for the pain - has helped to take the edge off
3.  I was told to draw a luke-warm to cool bath to soak in a few times a day.  Also try to urinate in the bath so the water will immediately dilute the urine so it doesn't hurt as bad when you urinate (I know it's gross - but trust me it helps, after I'm done I stand up, drain the tub, and shower!)
4.  Keep a bottle of cool water next to the toilet to rinse while I'm urinating in the potty to dilute the urine and rinse it quickly from the burned vaginal area
5.  Gently apply a thin layer of vaseline to my vaginal area to create a barrier from the urine. 
6.  Take a paper towel or soft towel and wet it generously with cool to cold water and apply to the burned are as a cold compress for soothing.
7.  Eat and drink a bland diet while you're healing so spices aren't passed in your urine (milk, water, mashed potatoes, ice cream, popcicles....)
8.  I was prescribed Prednisone to reduce the inflammation
9.  And this is weird, but I was told you can apply oragel to that area prior to urinating to help numb it.
10. Drink a lot of water.  I know you don't want to, I didn't either because it will only make you need to urinate more, however it will dilute your urine so it burns less with it hits the monistat burned area.
11. The also tested me for STDs. I don't mind, but it's not necessary but that's fine.

None of this helps completely, but in combination it has provided quite a bit of relief while I'm healing.  I would strongly suggest speaking with a female doctor!  Good luck!  They told me if it hasn't gotten better in the next few days to come back to the hospital and they would catheterize me so urine doesn't touch it while I'm healing.  I hope I don't have to go that far!

BTW I've used monistat in the past successfully.  So I really never saw this coming.  They told me they see it quite a bit, so please do as I have done and warn your female friends and loved ones so they don't go thru the same thing.  I think that's the best you can do for others, and if enough of us stop using it maybe they'll figure out that women won't take this c**p!!!  Let me know how you do!
Reply

Loading...

I've heard your story many times before as well. Yes, applying over the counter creams can often cause symptoms to become worse. I would be interested to know if your doctor actually tested you for a yeast infection by doing a visual exam and a wet mount. Were the vaginal secretions examined under a microscope to determine the severity of the infection? These are all important questions to ask your doctor.

It could even be possible that you have a bacterial infection (bacteril vaginosis) and not a yeast infection. Also, if you have recently been given antibiotics you are at a greater risk of catching a yeast infection.   ***this post is edited by moderator *** *** web addresses not allowed***

If you do have a yeast infection, you might want to change your diet. Cutting out all sugars (such as fruit juice, fruit, simple carbohydrates) and wheat/gluten for a weeks might give you some relief as yeast thrives on sugar. I hope this helps.

 

Reply

Loading...

omg! tuesday morning i woke up with itching & discharge, so i took some monistat. wednesday when i woke up it felt like my vagina was about to fall off! it hurts so bad to urinate that i could just die. my insides are so sore that i can barely move. this morning i went to my gyno and she basically told me that i have herpes. i've been with my boyfriend for two years & he has been tested & neither of us have ever had breakouts so i do not see how that is possible. has anyone else expirienced this?

Reply

Loading...

Your doctor can do a blood test for herpes. I just use mono stat 1 and it burns like a sob, so I doubt you have herpes.

Reply

Loading...


Yes... I've been married 7 years and we are now going through the emotional toll of being told I might have herpes. After a day spent on an emotional and physical roller coaster, I'm now realizing it was probably the Monistat 3 causing this H.O.R.R.I.B.L.E. reaction -- burning and itching so bad I thought I was going to go crazy and took 3 showers a day, not to mention crying in front of my preschooler with an ice pack on my lady parts. (Not my proudest moment).

My symptoms got worse yesterday after I used the 2nd dose -- I had a bag of frozen peas on my vagina at 4 a.m., cried some more, took sleeping pills and still couldn't sleep, etc. I felt a little better today, and then HOLY c**p IT'S BACK after another does of Monistat. Now I'm on a mission to get this cream out of me and find out what the real problem is! Now I'm just feeling so upset that I spent 2 days in such mental and physical anguish because of a medicine that was supposed to help me.
Reply

Loading...

I also had a severe reaction to Monostat. I had been on antibiotics for dental work and developed a yeast infection. Instead of calling my doc for a prescription I tried monostat 1. It hurt so bad I thought I was going to have to go to the ER. I soaked all night in a cool bath crying. The next day I had 7, very painful blisters in my vaginal area. Immediately went to my GYM. She also said it was the Herpies virus, which caused me much stress and a horrible fight with my husband. I was later tested for every STD known to mankind and didn't have any STDs. It was a reaction to the Monostat. They should take it off the market!9
Reply

Loading...

Oh my God I feel your pain. The same exact thing happened to me. I used Monistat 3 and got a horrible rash, itching and burning like crazy..went to ER and tested for std I lay there in shock and thanow ran straight to my ob office. My OB doctor gave me Fluocinonide cream and the rash from monistat went away the next day..
Reply

Loading...

My reply is never ever never use Monistat of any kind. I just left the ER and have a severe case of hives mainly on my face and neck area and no doubt my eyes will be swelled shut by morning. Doc gave me prednisone bit for some reason I think I am going to end up in ER AGAIN AS I AM GETTING worse
and need immediate relief of these hives.
Reply

Loading...

Omg I went to the er today thinking I was having a vaginal prolapse. I had a yeast infection ( first since my hysterectomy) ... I'm in such pain it hurts to move!!! Doctors took a urine to culture. Should I call my primary for steroids????
Reply

Loading...

If it is a recurring problem, there is a homeopathic fix I used to use to ease irritation. More for a uti but may work for this.
Make a cup of tea with a tea bag. Take tea bag out after steeping, do not attempt to drain BC the juices help.
Put the bag in the fridge on a plate (or something) for TEN MINUTES
Go lie in bed and apply to "affected area" for 5 to 10 minutes or until you feel it has been long enough.
I don't know which kinds of tea are best to use, I wouldn't recommend anything flavored or with additives, Lepton works just fine and you aren't being tortured by the CIA like with Monistat
Reply

Loading...

I am experiencing this also. I just got home from the Er at 4 am. I can not even sit for too long. I thought it was an STD too, but I got tested and wasn't. This was my first yeast infection of my life and I am 42. I was on antibiotics I am in extreme agony . Dr gave me diflucan. I am hoping to find relief. I have never been in this much pain.
Reply

Loading...

Did you ever get your results back? I’m experiencing the same thing
Reply

Loading...

Having the same problem only I used Monistat 7 went to the doctor and he took a culture (hurt ) and he tested me for Herperis and test cane back positive . I had a discussion with my husband. But from reading this I think the test came back as a false postivie because the meds that he gave me did not work. These blisters that I have and knots that I have are on my vag and my rectum.
Reply

Loading...

How long did the pain last? I took the monistat on Sunday and I've been in pain ever since. I took a Benadryl last night and am hoping that will help.
Reply

Loading...